MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Perforation (2001); Vascular Dissection (3160)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a previously implanted non-medtronic covered stent in the proximal-to-mid right superficial femoral artery underwent an endovascular procedure using the hawkone ls directional atherectomy system to treat significant in-stent restenosis near the ostium of the stent close to the profunda origin.The lesion exhibited approximately 90% stenosis with a 30mm lesion length and moderate calcification.During procedural planning, the medtronic rep stated that the hawkone device is not indicated for treatment of in-stent restenosis and discussed the risk of interaction between the device blades and stent struts.Physician stated he had previously used directional atherectomy in in-stent restenosis (isr) cases and wished to proceed due to the severity of the lesion and desire for additional luminal gain and debulking.The medtronic rep also stated that there was no expectation or pressure to use medtronic products during the procedure.The patient was placed under general anesthesia.Left femoral access was obtained and angiographic imaging was performed.A 7x45 non-medtronic sheath was used, followed by a 035x150 trailblazer support catheter, and a 5mm spider fx embolic protection device was deployed in the right popliteal artery.Two trailblazer support catheters were used in the patient and there is no allegation against either device.A third trailblazer support catheter was opened but was not used in the patient.Following deployment of the spider fx filter, the physician requested a 7fr hawkone device, so a hawkone ls was retrieved.The medtronic rep again stated that use of the hawkone in isr is off-label and not indicated.The medtronic rep also reviewed device handling recommendations, including activating and deactivating the cutter outside of the stented segment and turning off the cutter driver if resistance or device entrapment occurred.Physician proceeded with directional atherectomy and performed multiple passes within the lesion.After initial debulking, angiography demonstrated improved luminal gain.Physician then considered additional debulking.The medtronic rep stated that the lesion appearance had improved and suggested proceeding with drug coated balloon treatment rather than additional atherectomy.Physician elected to perform additional atherectomy passes.During the second round of atherectomy, resistance was encountered and difficulty occurred with device manipulation and withdrawal.The medtronic rep instructed physician to turn off the cutter driver.Additional manipulation of the thumbswitch and rotation of the device allowed withdrawal of the hawkone catheter.The device subsequently encountered resistance at the sheath bend but was eventually removed.Mild wire wrap was noted.Visual inspection of the hawkone nosecone did not reveal obvious external deformation.Subsequent angiography demonstrated a dissection in the proximal superficial femoral artery with loss of flow.Attempts were made to advance additional wires and catheters, including retrieval of the spider fx filter; however, advancement was unsuccessful.The spider fx filter appeared fixed near the proximal portion of the stented segment.Additional attempts to cross the lesion with wires and catheters were unsuccessful.Further angiographic imaging demonstrated deformation and fracture of the previously implanted non-medtronic stent with partial stent separation.An intraoperative emergent surgical consult was obtained, and an emergent surgical bypass was performed.Follow-up indicated the patient was doing well.
 
Additional Manufacturer Narrative
Continuation of d10: product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25329737
Report Number9612164-2026-02803
Device Sequence Number9907421
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public(01)00643169968486(17)270423(10)0012238184
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-LS
Device Lot Number0012238184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/29/2026
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRODUCT ID SPD2-US-050-320 (C223942),
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale